Hemoglobin was at about 14.5 at last labwork about six months ago. Seems right in the middle of the range. Everything else lab-wise is in-range except for metabolic syndrome markers..triglycerides, cholestorol, BP, etc. Even did a Testosterone test, and as I guessed, middle of the range. Whatever the Interferon is doing or has done, seems to leave the labs looking somewhat unremarkable. For the amount of ill feeling and number of odd symptoms you would think something more definitive would appear on the labwork. Although my ANA remains elevated, and goes hand in hand with the 'interferon autoimmune syndrome' that my rheumatologist described to me a couple of years ago, after I had a battery of tests. He said, well at least its not exactly Lupus!
Gee Whiz, I only get to have pseudo-Lupus! Can't even have a full disease to complain about.
How are you doing lately Mike. I hope all is going well, and you are continuing to feel better after your SVR, and your meds related incident.
Wow, I am so happy to find this forum. I thought I was the only one (of course, LOL)...
Where to begin? My greatest depression over this issue is that I was sooo extremely healthy. We figured that I was living with this Hep C for about 20 years but my count was very low, my liver was healthy, I had no symptoms and my geno type didnt have much success with the treatment. I thought the doc would say "OK, looks like youre staying healthy and living with HepC so come back in a year and we will see how youre doing" BUT NO. He said that they had seen patients get much worse in their 23rd year, even die!
So, Yeah, It was the worse decision in my life to go for the treatment. And all my docs say but youre CURED of Hep C.
I went back to the Liver center in Pgh last year and told them I was still suffering and wanted to end it all. My docs nurse practitioner had just returned from an international convention on HepC. After telling her what I was going thru the first words out of her mouth were "I apologize for destroying your life". So I am sitting there thinking "youre not suppose to say things like that"! She also said that we seemed to have sped up your genetic problems and what would have happened in your 70s is happening now (I am 45 now). This is exactly what jmjm530 is refering to! Can you imagine my depression after hearing all this? My psychiatrist is amazed at my coping skills!
She also mentioned about changing the cellular make up and then said something about genetic changes too but wasnt too clear on that. She ended by saying I would probably shake it all off in 6 or 7 years. I am still trying to figure where she got these numbers.
In my next appt I asked the main doc to confirm what she said and he confirmed it all! I even got that on tape.
I am being pushed to go to the Cleveland Clinic by many around here and wonder if they have such a program as jmjm530's mention of the Mayo Clinic.
thanks everyone for all their support, you have no idea what it means to me,
I feel a little guilty after all I have been reading because I have been feeling pretty well. My only issue is that my hemoglobin is below normal and had been dropping slowing but consistently for at least 6 weeks and I couldn't figure it out except that my surgeon once said he was afraid that I would have residual anemia because of all the treatment I did. Part of my drug regimen since transplant has been magnesium oxide and 2 weeks ago I realized I had forgotten to refill it and had been off it for 2 months or longer. I started taking it immediately and my Hb went from 11.9 to 12.5 in 2 weeks. I get labs every 2 weeks which allows me to see everything so I know it's been dropping albeit at a low rate since 6/26 - still SVR per draw on Wednesday, by the way. Anyway, I haven't been as energetic as I would like but with borderline anemia I shouldn't expect to be. Do you have a clue what mag-ox has to do with Hb? I sure don't but something improved my Hb and RBC and that's the only change I have made. So things are good and thanks for asking. I wish you well my friend, Mike
Sorry Frank to hear what you are going through.I hope you find a doctor that can help. I was feeling fine for about a month post tx and now not as good. I found this old post in the Neurology Forum. This fellow was tx for hep C and here is what he has to say and the advice the doctor gives him (he is SVR BTW)
"Over the last year I have had some minimal numbness and tingling in the very tips of my fingers and toes and occasional fleeting stabbing pains in random places of my body. I have chronic HCV so I also have a lot of joint and muscle aches and pains. Over the last couple of weeks, I have started having frequent sharp stabbing pains in my hands and feet and in the last week an increase in the numbness. Now I have some numbness extending down my fingers and in my toes. A couple of nights I have been awakened with pain in my feet and several nights I have had to sleep with my feet off the bed and uncovered because of burning. As far as the HCV is concerned, I have been in a sustained remission, but I am having some symptoms of relapse. Could this problem I am having with my hands and feet be secondary to the HCV. I am really limited on what I can use for the pain since Tylenol and Ibuprofen both are supposed to be harmful to the liver. Any advice would be much appreciated. Thank you.
Hepatitis C certainly can cause parasthesias, peripheral neuropathy. It might be best to see a neurologist and confirm the diagnosis of peripheral neuropathy. There are many good neurologists in the Cleveland area, in particular at the Cleveland Clinic. You could arrange an appointment at the Cleveland Clinic by calling 1-800-CCF-CARE. There are medications on the market such as Neurontin that are not metabolized by the liver that might help you find relief from your pain. When you see a neurologist, he or she will be able to tailor a medication just for you.
CCF Neuro[P] MD, RPS
I cant believe how many of the same symptoms you and I have. You have a much better grasp on the list than me! I was on the same meds: Peg-Intron, full Ribavirin, and Procrit. You mention so many problems like gum loss, and bone thinning which reminds me that my dentist was shocked how his root canal fell apart. He expected it to last 8 years or more but it was gone after a year!
Then four months ago I woke up with horrific shoulder pain. My GP says try aleve without even getting up to check me out. A month later I had lost so much range of motion even my GP was shocked. Ordered an MRI and I had tendinosis as well as some arthritis and a spur. They also noted enlarged lymph-nodes. So they have no idea why I have tendinosis because no accidents or surgeries. A month of physical therapy goes well and I gain some movement. I also get a TENS unit to help with the pain but at nite cant find a position to sleep! My second eval after another month of therapy showed that I had lost movement again. Again no cause for any of this. If another month of therapy doesnt work they want to put me under and crush the scar tissue then insert a pain pump of morphine with daily therapy! Sounds so barbaric!
DoubleDose, you mention metabolic syndrome and I wonder what tests are involved with determining this. I think you mentioned testosterone, triglycerides, cholestorol, BP. Are these the metabolic syndrome tests?
I will be seeing my GP this Monday. He is new to the clinic so want him to run as many tests as possible but as you say in your last post it is amazing how unremarkable the blood work turns out! I was refered to a doc considered a quack ("but he is known to have success with difficult cases") and they are the ones that diagnosed me with a systemic yeast infection. Their office is too far for me to get to with my energy level now so I have to use my GP nearby. They have no clue about a systemic yeast infection and refuse to prescribe the med the quack prescribed. Then last month my candida came back high since being off the quacks meds for a number of months! So will they do some research into systemic yeast infection???
And doubleDose your sense of humor is soooo great - pseudo-Lupus - I love it. I too have tried to stay as positive as possible and keep busy and not think about it but how can you not think about it when after sleeping 10 hours straight (with pain) wake up, have a double cappuccino and feel so tired out 3 hours later you cant stay awake. Go to lay down and sleep for 10 mins then the pain wakes you up so you lay there for another hour trying to find a position just to get another few minutes of rest! I had a 3 hour psychiatric evaluation for my SSI re-hearing and that psychiatrist said I had been tramatized by the medical community! No joke!
take care all,
thanks for the great info and thoughts,
p.s. I have found that half a Provigil (100 mg) has helped me with energy for five or so hours but still must nap soon after.
As I mentioned above I will have a GP appt this Monday and would like to come in with a list of blood work to suggest.
Thanks for any suggestions on this.